Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 212, NWS Austin/San Antonio, TX

June 16, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 11:50 PM CDT for Medina County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 11:50 PM CDT (04:50 UTC)
Expired
Jun 17, 2007, 1:45 AM CDT
In force
115 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 170450
FFWEWX
TXC325-170645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 145 AM CDT

* AT 1142 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 9 MILES WEST OF YANCEY...OR ABOUT 15 MILES SOUTHWEST
  OF HONDO...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MICO...NATALIA AND RIO MEDINA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2957 9899 2956 9896 2957 9893 2961 9888
      2961 9881 2912 9882 2910 9891 2910 9938
      2910 9938 2961 9918 2962 9899

$$
1 follow-up statement
000 
WGUS74 KEWX 170612
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT SUN JUN 17 2007

TXC325-170645-
MEDINA TX-
109 AM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MEDINA COUNTY...

AT 108 AM CDT...HEAVY RAINFALL HAS ENDED ACROSS THE COUNTY. ONLY LIGHT
TO MODERATE SHOWERS CONTINUED ACROSS THE SOUTHERN HALF OF THE COUNTY.

RUNOFF FROM EARLIER HEAVY RAINS MAY STILL PRODUCE FLASH FLOODING ACROSS
THE SOUTHERN HALF OF THE COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
MEDINA...CASTROVILLE AND NATALIA.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2957 9899 2956 9896 2957 9893 2961 9888
      2961 9881 2912 9882 2910 9891 2910 9938
      2910 9938 2961 9918 2962 9899

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:21 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 16, 9:21 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT SAT JUN 16 2007

.UPDATE...
NO CHANGES AT THIS TIME. CURRENTLY, ONE CLUSTER OF THUNDERSTORMS
REMAINS OVER SOUTH CENTRAL TEXAS. HOWEVER, WITH THE NUMEROUS
OUTFLOW BOUNDARIES IN THE MOIST UNSTABLE ATMOSPHERE, IT WILL TAKE
VERY LITTLE LIFT FROM UPPER LEVEL IMPULSES TO GET REDEVELOPMENT
GOING. SO FAR SUSTAINED DEVELOPMENT HAS BEEN TOWARD THE RIO
GRANDE PLAINS WHERE THE HIGHER THETA-E VALUES RESIDE.

&&

.PREV DISCUSSION... /ISSUED 645 PM CDT SAT JUN 16 2007/

AVIATION...
EXTREMELY DIFFICULT TAFS PAST THE FIRST FEW HOURS AS MESOSCALE
BOUNDARIES WILL RESULT IN TSRA/SHRA FORMING NEARLY ANYWHERE...AND
STORMS THAT DO DEVELOP WILL DRIFT SLOWLY FROM THE INITIATION POINT.
MOREOVER...PROXIMITY TO THE UPPER LOW MEANS STORMS WILL MOVE IN A
VARIETY OF DIRECTIONS...THUS NO CLEAR VECTORING THAT WILL LAST FOR
ANY APPRECIABLE AMOUNT OF TIME. IN GENERAL...TRIED TO SHOW THE
LARGE OUTFLOW BOUNDARYS EFFECTS FOR KSSF/KSAT/KHYI/KAUS THROUGH
03Z. OTHERWISE...WENT WITH TEMPO OR VC INDICATION OF PRECIP
THROUGH 06Z...THEN WITH PROB30 OF AVERAGE TSRA AFTER THAT THROUGH
TOMORROW AFTERNOON. WILL UPDATE TO STRONGER MENTION OF TSRA WITH
GUSTY WINDS AND LOWER VSBY/CIG IF AN MCS DEVELOPS OVER THE
NORTHERN HILL COUNTRY...BUT FEEL THIS IS TOO LOW OF PROBABILITY TO
HAMMER THE TAFS THIS FAR OUT.

PREV DISCUSSION... /ISSUED 258 PM CDT SAT JUN 16 2007/

DISCUSSION...THE UPPER LOW CONTINUES TO ROTATE ACROSS CENTRAL AND
SOUTH CENTRAL TEXAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE
BEGINNING TO RE-DEVELOP ACROSS THE REGION NOW AS AFTERNOON HEATING
TAKES AFFECT. IN SOUTHERN PORTIONS OF OUR CWFA WHERE LESS CLOUD
COVER EXISTS...TEMPERATURES HAVE ALREADY REACHED THE MID TO UPPER
80S. THESE AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE EVENING HOURS WITH AMPLE HEATING.

ROUND TWO OF AN MCS LOOKS TO BE ON TAP FOR TONIGHT. THE GFS IN
PARTICULAR HAS A BULLS-EYE OF HEAVY PRECIPITATION OVER THE EASTERN
AND SOUTHWESTERN PORTIONS OF OUR CWFA. THIS CONTINUES THROUGH 12Z
AND 18Z SUNDAY. FOR THIS REASON...WE HAVE EXTENDED THE FLASH FLOOD
WATCH THROUGH SUNDAY AFTERNOON. RAIN AMOUNTS IN GENERAL SHOULD
RANGE FROM 2 TO 3 INCHES...WITH ISOLATE HIGHER AMOUNTS OF 5
INCHES OR HIGHER.

MODELS ARE IN GOOD AGREEMENT AND SHOW THE UPPER LOW OPENING UP ON
SUNDAY AND TRACKING EASTWARD OUT OF OUR AREA BY MONDAY...AS HIGH
PRESSURE BUILDS INTO THE WESTERN COUNTIES. HIGH TEMPERATURES WILL
REMAIN BELOW NORMAL FOR THE WEEKEND WITH LOTS OF CLOUD COVER AND
RAIN POTENTIAL. ONCE THIS SYSTEM MOVES EAST OF THE AREA ON
MONDAY...TEMPERATURES WILL RETURN TO MORE SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  83  73  91  76 /  80  70  40  20  10
AUSTIN BERGSTROM INTL AIRPORT  70  85  73  92  75 /  80  70  40  20  10
DEL RIO INTL AIRPORT           71  90  75  98  78 /  50  20  20  -   -
SAN ANTONIO INTL AIRPORT       70  84  73  92  77 /  80  70  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

06/26
Hazardous weather outlook, Jun 16, 12:30 PM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT SAT JUN 16 2007

TXZ171>173-183>194-202>209-217>225-228-171730-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1230 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED
OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH
FLOODING TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS ALSO
POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. THE
THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS
THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER
CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE SLOWLY EASTWARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:53 PM CDTFlash Flood WarningEWXAtascosa4 hr
Jun 16, 8:04 PM CDTFlash Flood WarningEWXMedina4 hr
Jun 16, 9:44 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 17, 1:24 AM CDTFlash Flood WarningEWXDimmit3 hr
Jun 17, 12:16 PM CDTFlash Flood WarningEWXLee3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.